MAUDE Adverse Event Report: INVIVO, A DIVISION OF PHILIPS MEDICAL SYSTEMS EXPRESSION PATIENT MONITOR (MR400)

INVIVO, A DIVISION OF PHILIPS MEDICAL SYSTEMS EXPRESSION PATIENT MONITOR (MR400)
Model Number 866185
Medical Device Problem Code Component or Accessory Incompatibility (2897)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 07/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that during an mri, the patient that the ekg electrode pads were used on, developed an allergic reaction on site to the adhesive (blistering and redness).Additional information received indicated that, during the mri the patient alleged she had a hard time swallowing, chest pain, and felt slightly out of breath.After the mri scan was completed and patient removed the pads, she noticed the area was very red where the patch was placed with some small blisters.The patient was concerned about having an anaphylactic reaction, so she presented to the emergency department after her mri was completed.The patient was diagnosed with an allergic reaction and prescribed a medrol dose pack 4mg dose pack.There was no lasting impact to the patient reported as a result of this issue.
 
Event or Problem Description
It was reported that on july 30, 2021, a representative from kettering medical center contacted philips and requested information on the ingredients of the adhesive for the ekg electrode pads.It was reported that ¿during mri, pt that pads were used on, developed an allergic reaction on site to adhesive (blistering and redness).Pt was not wearing any lotion or fragrance at the time.¿ as the event was reportable to a regulatory authority, an investigation was required.Additional information was later provided by kettering medical center, which asserted that the patient complained about ¿having a hard time swallowing, chest pain¿ and feeling ¿slightly out of breath¿ during the mri procedure.The patient was concerned about having an anaphylactic reaction and presented to the emergency department following the completion of the mri procedure.She was diagnosed with an allergic reaction and prescribed a 4mg medrol dose pack to resolve the alleged allergic reaction.
 
Additional Manufacturer Narrative
A philips response service engineer (rse) spoke to a representative of kettering medical center (kmc).Kmc was advised that the adhesive for the philips ekg electrode pad was acrylic.Several attempts were made by philips to acquire additional information related to the patient¿s condition, as well as information related to the mri procedure that the patient underwent.A response was received from kmc which indicated that on (b)(6) 2021, a patient presented at kmc facility for an mri procedure for unspecified testing.Kmc confirmed that the electrodes used in this event were mri nonmagnetic ekg quadtrode electrodes and that the ekg monitor device corresponded with a philips part number 989803162051, anesthetic oxygen (o2) sensor.No additional information was made available to philips by kmc regarding the patient¿s state after the patient presented to the emergency department following the scheduled mri procedure.No lasting effects of the event were reported to philips despite several attempts to procure this information from kmc.Several attempts were made to secure information related to the philips electrodes that were utilized during the mri procedure.Kmc confirmed that the electrodes had been disposed of the day that the testing took place and were not available to philips to aid in the investigation of this event.Philips provided the electrode adhesive ingredients information to kmc.As a resolution to the customer request.As the customer did not report experiencing any quality deficiencies with the products that were in service at the facility, we will consider that the customer resolved the issue using the information provided by philips.

Brand Name
EXPRESSION PATIENT MONITOR (MR400)
Common Device Name
EXPRESSION PATIENT MONITOR (MR400)
Manufacturer (Section D)
INVIVO, A DIVISION OF PHILIPS MEDICAL SYSTEMS
12151 research parkway
orlando FL 32826
Manufacturer (Section G)
INVIVO, A DIVISION OF PHILIPS MEDICAL SYSTEMS
12151 research parkway
orlando FL 32826
Manufacturer Contact
derek sammarco
222 jacobs st
cambridge, MA 02141
6172455900
MDR Report Key12302469
Report Number1051786-2021-10044
Device Sequence Number3971246
Product Code MWI
UDI-Device Identifier00884838039131
UDI-Public00884838039131
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K152330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number866185
Device Catalogue Number866185
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Distributor Facility Aware Date07/30/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age52 YR
Patient SexFemale
Patient Weight113 KG